advertisement
Question
Posted by: Really Sressed | 2005/11/23

DVT and Flying

Hi,
I leave to fly to London on Sunday. I had a DVT 20 years ago in my left leg and it has never been the same again. Always more swollent than the other. I battle to find shoes in summer because my foot swells to double the size. It has never been painful but in the last month or so the swelling has been so bad that I feel like my skin is going to split open. Went to my GP and he gave me water pills and Slow K and told me I needed to loose weight. When i found out I was flying I started stressing because of all the stories you hear about flying and DVT's. Went to my GP and he suggested I start a course of half a warfarin a day for twenty days. I am petrified to do that because what happens when i stop the Warfarin? Do I stand a chance of getting a DVT? I have been taking Disprin CV every two or three days or when I feel that my leg is sore. It feels like it is thick and burny. Almost like a pins and needles feeling but very mild. Sorry for the long mail but I really am worried and don't want a DVT if I fly
Thanks
Really Stressed

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Really Sressed, the first thing to do would be to is have Dopples studies done of your legs to determine whether there is a clot/abnormality. Secondly, you will have to see a surgeon because you cannot take warfarin without having your blood monitored. In the short run taking something like Clexane® will probably be a better option. Good luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: same | 2005/11/24

i suffer from dvt it just doesnt go away u shud keep yr leg elivated during the day when las did u have a pi done and if you fly u shud wear a special stocking gto see another doctor if i were u i still take pills 15 years later for dvt.

Reply to same

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement